I started Zoloft exactly 30 days ago at 50 mg. I have tried natural vitamins for anxiety and multiple prescriptions for anxiety. With the other prescriptions never got the side effects from them and they were much higher doses. With the generic Zoloft, I went through some pretty hard side effects. I became irritable almost maniac, diarrhea , nausea , insomnia , and my anxiety was through the roof. I was prescribed Coladapin for anxiety and sleep, it didn’t touch it. I was offered Xanax from my doctor but too scared to take it. In desperation of my anxiety and just wanting some sleep I took one from my sister, and never having Xanax in my life she said it would definitely knock me out and calm me down. It did nothing. I’m passed all of the side effects, but my body is pretty much back to as if I was taking nothing. Except for a little blurred vision and don’t have a constant lump in my throat ready to cry at any given point, my anxiety is still there and it’s embarrassing because it comes out in my face (my jaw and lips move the more anxious I am) and my hand move like I have Arthritis or something when I’m really nervous. The intrusive thoughts are still there and, I’m just wondering if I should stick it out at 50mg when I go to the doc in a week or get on a hire dose? Any info would be much appreciated. Thanks, just tired of my mind racing 24/7.
Sertraline - Wondering if I should up from 50 mg to 100mgs. I just took my last 30 day dose?
- 11 Jul 2018 by Always in a panic
- 24 August 2018 (8 weeks ago)
- vitamins, zoloft, anxiety, obsessive compulsive disorder, social anxiety disorder, generalized anxiety disorder, sertraline, side effect, dosage, anxiety and stress, prescription
Hello Always in a panic. Sorry to hear of your difficulty. Sertraline can take up to 8 weeks for patients to realize its full effect. Having said that, some patients begin to notice some minor improvements in the first few weeks and this is considered an early indication of the drug's potential longer term effectiveness. Sounds to me that you have experienced no improvement at all after 4 weeks. If you continue to feel the way you do next week when you go to the Doctor, I would definitely urge you to discuss increasing the dosage to 100 mg as 50 mg is at the low end of the dosing range for Sertraline.
Good luck and all the best!
Hi, Always! As always, Rathmullan is right on the money:
"Initial dose: 25 mg orally once a day, increased after one week to 50 mg orally once a day
Maintenance dose: 50 to 200 mg orally once a day"
"Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve."
That being said, you should NEVER adjust your dosage on your own. Try to stick it out for the next week and discuss it with your doctor first.
Best regards and hope you feel better soon! Wildcat
I took 1/2 of a 25mg for a few days before increasing to a full 25mg, I noticed within a week less depression. My pdoc then had me increase to 37.5 mg. I couldn’t function I was so tired. I’m now back down to 25mg, not quite as tired as before but not “awake”. I’ve now been taking the Zoloft for 3 months, so the fatigue is a side effect I just have to do my best to deal with since I’ve tried 4 antidepressants & this is the only one that has helped at all. I’m overly sensitive to all meds, increasing meds for me has only caused more problems. I’ve tried quite a few. I would definitely recommend talking to your doc about the side effects you’re having. If you do decide to increase the dose, do it slowly & do it with your docs supervision.
I am new the the forum... and appreciate all the support and feedback you offer each other. I too have tried everything and in desperation tried to “go it alone “ for 2 years. 6 weeks ago started sertraline first 25mg and had severe nausea and panic attacks but thanks to reading your posts, I stuck it out. I am now on 50 mg per day, still at night, and a totally different person! I now experience joy, gratitude, increased self esteem... and so much more. I had forgotten what the sound of my laughter was. I still experience episodes of panic as I wake up, but with the awareness now, I breathe and try to observe... and it does pass. Thank you all again!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Nov 2015 • 3 answers
Posted 6 Mar 2017 • 3 answers
Posted 17 Mar 2017 • 6 answers
Posted 27 Jun 2017 • 5 answers
Posted 20 Nov 2017 • 4 answers